Alert archive / Pennsylvania / High Wind Warnings in 2006
High Wind Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Feb 16, 2006, 1:12 PM EST for 5 counties in Pennsylvania. It took effect at Feb 17, 2006, 3:00 AM EST. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 1:12 PM EST (18:12 UTC)
- In effect from
- Feb 17, 2006, 3:00 AM EST
- Expired
- Feb 17, 2006, 10:29 AM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 6:45 AM EST | NON-TSTM WND GST 58 | Hermitage, PA | COUPLE OF TREES DOWN. |
| Feb 17, 6:45 AM EST | NON-TSTM WND GST 58 | Punxsutawney, PA | TREES DOWN. |
| Feb 17, 6:55 AM EST | NON-TSTM WND GST 48 | Franklin, PA | FRANKLIN AIRPORT 42 KT |
| Feb 17, 7:00 AM EST | NON-TSTM WND GST 58 | East Brady, PA | NUMEROUS TREES AND POWER LINES BLOWN DOWN. |
| Feb 17, 7:00 AM EST | NON-TSTM WND GST 58 | Franklin, PA | NUMEROUS TREES BLOWN DOWN BY WIND COUNTYWIDE. |
| Feb 17, 7:22 AM EST | NON-TSTM WND GST 54 | 9 Ne Brookville, PA | DUBOIS AIRPORT 47 KT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 161812 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 112 PM EST THU FEB 16 2006 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-170215- /O.UPG.KPBZ.HW.A.0001.060217T0800Z-060217T1800Z/ /O.NEW.KPBZ.HW.W.0002.060217T0800Z-060217T1800Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 112 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NATIONAL WEATHER SERVICE PITTSBURGH SAYS WINDS CAN GUST OVER 60 MPH AT TIMES WHICH CAN LEAD TO PROPERTY DAMAGE. TAKE APPROPRIATE ACTION TO SAFEGUARD YOUR PROPERTY. THAT INCLUDES THE POSSIBILITY OF POWER OUTAGES. A CAUTION TO TRAVELERS...THESE STRONG WIND GUSTS MAY AFFECT STEERING PLUS CAUSE FLYING OBJECTS. THE STRONG WIND GUSTS FRIDAY WILL BE ASSOCIATED WITH THE PASSAGE OF A STRONG COLD FRONT FRIDAY MORNING. THE WIND GUSTS OVER 60 MPH CAN OCCUR UP TO A FEW HOURS AFTERWARDS. STAY TUNED FOR UPDATES ON THIS HIGH WIND WARNING. $$ OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-170215- /O.NEW.KPBZ.WI.Y.0004.060217T0800Z-060217T1800Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 112 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY. NATIONAL WEATHER SERVICE PITTSBURGH SAYS WINDS CAN GUST OVER 45 MPH AT TIMES. TAKE APPROPRIATE ACTION TO SAFEGUARD YOUR PROPERTY. THAT INCLUDES THE POSSIBILITY OF POWER INTERRUPTIONS. A CAUTION TO TRAVELERS...THESE WIND GUSTS MAY AFFECT STEERING PLUS CAUSE FLYING OBJECTS. THE WIND GUSTS FRIDAY WILL BE ASSOCIATED WITH THE PASSAGE OF A STRONG COLD FRONT FRIDAY MORNING. WIND GUSTS OVER 45 MPH CAN OCCUR UP TO A FEW HOURS AFTERWARDS. STAY TUNED FOR UPDATES ON THIS WIND ADVISORY. $$
3 follow-up statements
000 WWUS71 KPBZ 170210 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 910 PM EST THU FEB 16 2006 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-171015- /O.CON.KPBZ.HW.W.0002.060217T0800Z-060217T1800Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 910 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... HIGH WIND WARNING REMAINS IN EFFECT 3 AM TO 1 PM FRIDAY. WINDS CAN GUST OVER 60 MPH AFTER MIDNIGHT, INTO FRIDAY AFTERNOON, WHICH CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SAFEGUARD YOUR PROPERTY. THERE MAY BE POWER OUTAGES. HIGH PROFILE VEHICLES WILL REQUIRE EXTRA CAUTION. STRONG WIND GUSTS MAY AFFECT STEERING PLUS CAUSE FLYING OBJECTS. STRONG WIND GUSTS FRIDAY WILL BE ASSOCIATED WITH A STRONG COLD FRONT. STAY TUNED FOR UPDATES ON THIS HIGH WIND WARNING. $$ OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-171015- /O.CON.KPBZ.WI.Y.0004.060217T0800Z-060217T1800Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 910 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... WIND ADVISORY REMAINS IN EFFECT 3 AM TO 1 PM EST FRIDAY. A STRONG COLD FRONT WILL CAUSE WIND GUSTS ABOVE 45 MPH AT TIMES. SAFEGUARD YOUR PROPERTY. THERE MAY BE POWER INTERRUPTIONS. HIGH PROFILE VEHICLES REQUIRE EXTRA CAUTION TO STEER. $$
000 WWUS71 KPBZ 170827 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 327 AM EST FRI FEB 17 2006 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-171630- /O.CON.KPBZ.HW.W.0002.000000T0000Z-060217T1800Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 327 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. WINDS CAN GUST OVER 60 MPH THIS MORNING AND INTO EARLY THIS AFTERNOON. THE STRONG GUSTS MAY CAUSE PROPERTY DAMAGE AND PRODUCE POWER OUTAGES. TAKE ACTION TO SAFEGUARD YOUR PROPERTY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. STRONG WIND GUSTS TODAY WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE DISTRICT THIS MORNING. GUSTS WILL PERSIST FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE. STAY TUNED FOR UPDATES ON THIS HIGH WIND WARNING. $$ OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-171630- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-060217T1800Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 327 AM EST FRI FEB 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL CAUSE WIND GUSTS ABOVE 45 MPH AT TIMES. GUSTS WILL PERSIST FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE. SAFEGUARD YOUR PROPERTY. THERE MAY BE POWER INTERRUPTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. $$
000 WWUS71 KPBZ 171529 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1029 AM EST FRI FEB 17 2006 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-171630- /O.CAN.KPBZ.HW.W.0002.000000T0000Z-060217T1800Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 1029 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. WINDY CONDITIONS WILL CONTINUE WITH GUSTS TO 35 MPH THIS AFTERNOON, BUT SPEEDS ARE BELOW WARNING CRITERIA. $$ OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-171630- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-060217T1800Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1029 AM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WE WILL CONTINUE TO SEE A DECREASE IN WIND SPEEDS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Feb 16, 10:03 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 16, 10:03 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 AM EST THU FEB 16 2006
.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
MADE UPDATE TO MENTION SCATTERED RAIN SHOWERS LINGERING THIS
AFTERNOON, BASED ON RECENT RADAR AND SURFACE DATA. ALSO MADE
SLIGHT ADJUSTMENTS TO TIMING OF COLD FRONTAL PASSAGE WITH ITS
ASSOCIATED SHOWERS AND THUNDERSTORMS, AND ENSUING STRONG WIND
GUSTS. 06Z NAM MODEL RUN HAS ONSET TIME OF PREFRONTAL
SHOWER/THUNDERSTORM BAND AT KZZV NEAR 08Z/3AM EST, KPIT-KFKL NEAR
09Z/4AM, AND KDUJ-KLBE-KMGW NEAR 10Z/5AM. THE ACTUAL COLD FRONTAL
PASSAGE SHOULD BE ABOUT 2 HOURS LATER. MOMENTUM TRANSFER
CONSIDERATIONS STILL SUGGEST PEAK WIND GUSTS 45-50KT NEAR I-80 AND
PERHAPS THE APPALACHIAN RIDGES. ELSEWHERE, PEAK WIND GUSTS WILL BE
ON THE ORDER OF 35- 45KTS FOR UP TO 4 HOURS AFTER THE COLD FRONTAL
PASSAGE.
&&
.PREVIOUS DISCUSSION...
(ISSUED 139 AM EST THU FEB 16 2006)
SHORT TERM (TODAY THROUGH FRIDAY)...
OVERRUNNING SHOWERS DEVELOPING ALONG WARM FRONTAL BOUNDARY
CONTINUE TO STAY WELL WEST OF THE AREA. DRY AIR IN PLACE ACROSS
CWA SHOULD KEEP ANY SHOWERS CONFINED TO MY NORTHERN CWA THIS
MORNING. SFC LOW DEEPENS TODAY AS IT MOVES ACROSS THE MID WEST. AS
LOW CONTINUES TO DEEPEN OVERNIGHT EASTWARD MOVEMENT OF SFC FRONT
SPEEDS UP. ONSET OF RAIN SHOULD BE SHORTLY AFTER MIDNIGHT AND THEN
CLEAR THE ENTIRE CWA BY MID MORNING FRI. BIGGEST CONCERN IS THE
VERY STRONG WINDS JUST ALONG AND BEHIND FRONT. STRONG 85H JET TO
77 KTS IS STRETCHED ALONG FRONT THEN 8 MB RISES BEHIND FRONT PUT
THE AREA RIGHT AT WIND ADV/WARN CRITERIA. WILL BE ISSUING A HIGH
WIND WATCH FOR MY RIDGES AND ALSO FOR NORTHERN MOST CWA. NOT
QUITE SURE HOW MUCH WINDS WILL REACH THE SFC ACROSS REST OF CWA AS
BUFKIT SOUNDING SHOWING STRONG SUBSIDENCE INVERSION FRI MORNING.
ATMOSPHERE IS STABLE WITH FRONTAL PASSAGE...HOWEVER WITH GOOD
SPEED SHEAR COULD SEE SOME CONVECTION RIGHT ALONG BOUNDARY. FRONT
IS WELL EAST OF THE AREA BY FRIDAY AFT AND THE STRONG CAA SETS IN.
STRONG HIGH BUILDING IN BEHIND FRONT WILL PROVIDE ENOUGH
SUBSIDENCE TO PREVENT MUCH IN THE WAY OF LES.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WOULD EXPECT TO SEE MAINLY STEADY OR FALLING TEMPS THROUGH SAT AS
CAA CONTINUES ACROSS CWA. LARGE AND VERY STRONG SFC HIGH BUILDS IN
SAT NIGHT WHICH WILL ALLOW FOR CLEARING SKIES AND GREAT SET UP FOR
RADIATIONAL COOLING AS WINDS WILL WEAKEN. 85H TEMPS OF -20 TO -22
MAY BRING COLDEST AIR SO FAR THIS WINTER SEASON. UL ZONAL FLOW AND
SERIES OF HIGH PRESSURE SYSTEMS WILL KEEP ACTIVITY INTO THE MIDDLE
OF NEXT WEEK WELL SOUTH OF THE AREA. SHOULD BEGIN TO SEE A
MODERATION IN TEMPS BY WED.
AVIATION...
VFR CONDITIONS TODAY INTO TONIGHT AHEAD OF APPROACHING COLD FRONT.
EXPECT MID DECK WITH LIGHT SHOWERS AS BEST MOISTURE STILL WELL WEST
OF TERMINALS. MAIN CONCERN IS WIND WITH SURFACE GRADIENT SLOWLY
STRENGTHENING WHILE 850MB JET QUICKLY PUSHES TO AND REACHES 50-60KTS
EXTENDING DOWN TOWARD 2000 KT. WITH THIS EXPECT LOW LEVEL WIND SHEAR
FOR MUCH OF DAY INTO EVENING BEFORE SURFACE WINDS INCREASE AS FRONT
NEARS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WATCH FOR MDZ001 FROM 3 AM FRIDAY TO 1 PM FRIDAY.
OH...NONE.
PA...HIGH WIND WATCH FOR PAZ007>009-015-016-023-030-032 FROM 3 AM
FRIDAY TO 1 PM FRIDAY.
WV...HIGH WIND WATCH FOR WVZ023-041 FROM 3 AM FRIDAY TO 1 PM FRIDAY.
&&Hazardous weather outlook, Feb 16, 4:55 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EST THU FEB 16 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-171000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 455 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. THIS FRONT COULD PROVIDE DAMAGING WINDS DURING AND SHORTLY AFTER ITS PASSING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAMAGING WINDS ARE POSSIBLE FRIDAY MORNING BEHIND A STRONG COLD FRONT. MUCH COLDER AIR WILL MOVE INTO THE REGION FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:40 AM EST | High Wind Watch | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 11 hr |
| Feb 16, 1:12 PM EST | Wind Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Greene, Lawrence and 1 more | 21 hr |
Nearby
High Wind Warnings in Pennsylvania, 2006High Wind Warnings in West Virginia, 2006High Wind Warnings in Maryland, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.